Login
Password

Forgot your password?

Niacin side effects - where are the dangers

By Edited Mar 3, 2016 0 0

Anyone who has taken niacin to combat high levels of cholesterol might know what side effects it is associated with. Unlike many other nutrients, like vitamin D, that are practically free of undesirable influences, niacin is known as effective but inconveniencing in a number of ways. This discomfort is quite common. When you read message boards of people who take niacin, either on a regular basis or less frequently, hardly a patient goes by without mentioning some sort of side effect. They are usually hot flushes and itching, sometimes also health rhythm problems or stomach discomfort. It can be very hard on people who start their niacin treatment and their bodies only begin to adapt to the nutrient, but more seasoned patients usually take a longer perspective on niacin side effects. They are common, they say, but their severity diminishes over time and, even at the beginning, they are something most people can tolerate and live with quite comfortably.

But what if they cannot? Is there anything people who take niacin to lower cholesterol and support their cardiovascular health therapies can do to eliminate dangers associated with taking this popular B group vitamin? Yes, there is.

If you use immediate release niacin, which is a standard form of this nutrient, you might consider breaking your dose into smaller chunks, preferably in half. This way the amount of the substance that enters your body will be smaller at a time, lowering the risk of flushing or itching, without necessarily blocking its cholesterol-lowering qualities. Another idea is to start with smaller doses than a target one and gradually adjusting your organism to higher packages. This is to reduce the shock effect that can lead to stronger niacin side effects. For example, if the target dose you are aiming for is 500mg, but this amount gives you a negative reaction, you might want to go down to about 250mg and build your way up from there. Consult your health care provider for a second opinion on it.

Aspirin has been shown to provide relief for niacin takers. Apply it some quarter of an hour or so before you pop in a niacin tablet and you might lessen its side effects considerably. It is a simple and safe method as most people tolerate aspirin very well.

What can compound niacin side effects, especially flushing, is drinking hot beverages some time before or after taking niacin. Warmth from the drinks combines with one generated by the bodily reaction to this diet supplement, which leads undesirable results.

If immediate release niacin causes too much trouble, you might consider switching to other forms of this supplementation product. Sustained and extended release niacin has bee developed with people suffering from inconveniencing side effects and go a long way towards mitigating them. According to research, they might be a little less effective in combating cholesterol.

The final tip is to try out a flush free version of niacin, a special product for those who cannot tolerate niacin side effects.

Advertisement

Comments

Add a new comment - No HTML
You must be logged in and verified to post a comment. Please log in or sign up to comment.

Explore InfoBarrel

Auto Business & Money Entertainment Environment Health History Home & Garden InfoBarrel University Lifestyle Sports Technology Travel & Places
© Copyright 2008 - 2016 by Hinzie Media Inc. Terms of Service Privacy Policy XML Sitemap

Follow IB Health